Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 13, 2021, 12:59 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2021, 12:59 AM CDT (05:59 UTC)
- Expired
- Apr 13, 2021, 2:00 AM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
656
WUUS54 KSJT 130559
SVRSJT
TXC207-447-130700-
/O.NEW.KSJT.SV.W.0033.210413T0559Z-210413T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1259 AM CDT Tue Apr 13 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern Haskell County in west central Texas...
Throckmorton County in west central Texas...
* Until 200 AM CDT.
* At 1259 AM CDT, a severe thunderstorm was located 8 miles east of
Lake Stamford Marina, or 17 miles southeast of Haskell, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Throckmorton around 125 AM CDT.
Elbert around 145 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 9895 3312 9895 3297 9926 3295 9952
3296 9960 3307 9963 3340 9925
TIME...MOT...LOC 0559Z 226DEG 38KT 3304 9947
HAIL...1.00IN
WIND...60MPH
$$
sn2 follow-up statements
514
WWUS54 KSJT 130616
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
116 AM CDT Tue Apr 13 2021
TXC207-130625-
/O.CAN.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Haskell TX-
116 AM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3339 9895 3312 9895 3297 9926 3296 9947
3319 9947 3340 9925
TIME...MOT...LOC 0615Z 232DEG 33KT 3311 9933
$$
TXC447-130700-
/O.CON.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Throckmorton TX-
116 AM CDT Tue Apr 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR THROCKMORTON COUNTY...
At 115 AM CDT, a severe thunderstorm was located 9 miles southwest of
Throckmorton, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Throckmorton around 130 AM CDT.
Elbert around 155 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 9895 3312 9895 3297 9926 3296 9947
3319 9947 3340 9925
TIME...MOT...LOC 0615Z 232DEG 33KT 3311 9933
HAIL...1.00IN
WIND...<50MPH
$$
sn900
WWUS54 KSJT 130635
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
135 AM CDT Tue Apr 13 2021
TXC447-130700-
/O.CON.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Throckmorton TX-
135 AM CDT Tue Apr 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL THROCKMORTON COUNTY...
At 134 AM CDT, a severe thunderstorm was located near Throckmorton,
moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Elbert around 150 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 9895 3312 9895 3302 9934 3313 9943
3332 9934 3340 9925
TIME...MOT...LOC 0634Z 226DEG 38KT 3325 9915
HAIL...1.00IN
WIND...<50MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:12 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 12, 9:12 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 912 PM CDT Mon Apr 12 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 910 PM CDT Mon Apr 12 2021 Convective Inhibition (CIN) is increasing quickly across the extreme southern parts of our forecast area where the two Sutton County severe storms are. This is likely the last gasp for surface based severe storms tonight. ML CAPE is still decent, around 500-1000 J/KG, along with strengthening effective shear (up to 50-60 kt now), so these two storms may be able to sustain their updrafts for a little while before weakening. With the strong, sustained updrafts continuing and ample CAPE within the -10 to -30 C layer (the hail growth zone) of around 500 J/KG, large to very large hail remains the main threat. The cold front has moved south of the forecast area and into Austin/San Antonio's county warning area, and so expect the surface based storms to end in the next hour or two due to continued cooler, more stable low level air. However, late tonight into early Tuesday morning, some elevated moisture and elevated instability combining with an upper level disturbance could bring some high based (elevated) storms across the forecast area, although there is only a marginal threat for severe storms from this. && .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Mon Apr 12 2021 A few strong to severe thunderstorms are occurring this evening to the south and southeast of KBBD, and to the northeast of KJCT. With storm movement generally to the east and new storm development to the south, the KJCT site may potentially be affected and monitoring radar trends for any needed TAF updates. Carrying VCTS at this time. A cold front is sagging south to the I-10 corridor this evening. Winds will shift to the north-northeast at KSOA and KJCT with the frontal passage. Overnight into Tuesday morning, north to northeast winds will continue, at 10-13 knots. Cloud development and gradual northward expansion is expected late tonight into the day Tuesday. Have some uncertainty at this time on how low the ceilings will be. Overall thinking is for ceilings to lower into the 1000-2000 ft range. Cannot rule out the possibility of some intermittent light rain or sprinklies, but confidence in occurrence is low enough to hold off with a mention at our TAF sites at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...19
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 11:16 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1116 PM CDT Mon Apr 12 2021
TXZ073-139-130500-
Coleman TX-Concho TX-
1116 PM CDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLEMAN AND NORTHEASTERN
CONCHO COUNTIES UNTIL MIDNIGHT CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm
over Leaday just south of the Colorado River, or 15 miles east of
Paint Rock, and was moving northeast at 35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Voss around 1130 PM CDT.
Valera around 1140 PM CDT.
Santa Anna around 1155 PM CDT.
Coleman around 1200 AM CDT.
Other locations impacted by this storm include Mozelle, The
Intersection Of Ranch Road 1929 And Ranch Road 2134, Fisk and Hords
Creek Reservoir.
LAT...LON 3177 9922 3149 9958 3149 9960 3147 9960
3145 9963 3153 9981 3158 9977 3158 9972
3165 9972 3195 9950
TIME...MOT...LOC 0415Z 218DEG 30KT 3155 9966Special weather statement, Apr 12, 11:41 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service San Angelo TX 1141 PM CDT Mon Apr 12 2021 TXZ099-130545- Throckmorton TX- 1141 PM CDT Mon Apr 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 1245 AM CDT... At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Griffin, or 14 miles north of Albany, moving northeast at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Woodson around 1205 AM CDT. Throckmorton around 1210 AM CDT. Elbert around 1235 AM CDT. Other locations impacted by this storm include US Highways 183 and 283 in Throckmorton County, as well as rural areas of central and eastern Throckmorton County. LAT...LON 3296 9895 3296 9947 3340 9937 3340 9896 TIME...MOT...LOC 0439Z 220DEG 29KT 3293 9929 sn
Special weather statement, Apr 12, 11:59 PM CDT, 1 hour before
Special Weather Statement
National Weather Service San Angelo TX
1159 PM CDT Mon Apr 12 2021
TXZ128-139-140-130600-
Callahan TX-Coleman TX-Brown TX-
1159 PM CDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...NORTHERN
BROWN AND NORTHEASTERN COLEMAN COUNTIES UNTIL 100 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Anna, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Grosvenor, Lake Brownwood and Lake Brownwood Near Thrifty around
1215 AM CDT.
Byrds and Lake Brownwood State Park around 1225 AM CDT.
May around 1240 AM CDT.
Other locations impacted by this storm include Echo, Owens and
Thrifty.
LAT...LON 3161 9928 3188 9951 3220 9923 3229 9912
3208 9912 3208 9893 3189 9879
TIME...MOT...LOC 0458Z 235DEG 33KT 3178 9929
snSpecial weather statement, Apr 13, 12:01 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1201 AM CDT Tue Apr 13 2021
TXZ098-113-114-130600-
Haskell TX-Shackelford TX-Jones TX-
1201 AM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...CENTRAL
JONES AND NORTHWESTERN SHACKELFORD COUNTIES UNTIL 100 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Noodle, or 8 miles southwest of Anson, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hawley around 1210 AM CDT.
Anson around 1220 AM CDT.
Avoca around 1240 AM CDT.
Lueders around 1245 AM CDT.
Stamford and Lake Stamford Marina around 100 AM CDT.
Other locations impacted by this storm include Funston, Hodges, Big
Country Baptist Assembly, Stith, Truby and The Intersection Of Us-
180 And Farm Road 600.
LAT...LON 3321 9948 3296 9947 3296 9938 3291 9931
3252 9998 3263 10012 3315 9965
TIME...MOT...LOC 0500Z 226DEG 27KT 3265 9996
snLocal storm report, Apr 13, 12:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL TYE 32.46N 99.87W
04/12/2021 E2.00 INCH TAYLOR TX PUBLIC
&&Special weather statement, Apr 13, 12:47 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1247 AM CDT Tue Apr 13 2021
TXZ098-099-130645-
Haskell TX-Throckmorton TX-
1247 AM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
THROCKMORTON COUNTIES UNTIL 145 AM CDT...
At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Throckmorton, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 1255 AM CDT.
Elbert around 125 AM CDT.
Other locations impacted by this storm include US Highways 183 and
283, and rural areas of Throckmorton County.
LAT...LON 3305 9895 3299 9908 3295 9922 3296 9963
3304 9967 3340 9929 3339 9895
TIME...MOT...LOC 0546Z 240DEG 30KT 3308 9923
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| Apr 12, 7:21 PM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Apr 12, 7:46 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 12, 8:37 PM CDT | Special Weather Statement | SJT | Sutton | 23 min |
| Apr 12, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 44 min |
| Apr 12, 9:32 PM CDT | Special Weather Statement | SJT | Kimble | 43 min |
| Apr 12, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 32 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | SJT | Shackelford | 53 min |
| Apr 12, 10:20 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 12, 10:22 PM CDT | Special Weather Statement | SJT | Shackelford | 38 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 49 min |
| Apr 12, 10:28 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 47 min |
| Apr 12, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 40 min |
| Apr 12, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 43 min |
| Apr 12, 11:11 PM CDT | Special Weather Statement | SJT | Shackelford | 49 min |
| Apr 12, 11:14 PM CDT | Special Weather Statement | SJT | Jones | 46 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| Apr 12, 11:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 29 min |
| Apr 12, 11:41 PM CDT | Special Weather Statement | SJT | Throckmorton | 64 min |
| Apr 12, 11:59 PM CDT | Special Weather Statement | SJT | Coleman | 61 min |
| Apr 13, 12:01 AM CDT | Special Weather Statement | SJT | Jones | 59 min |
| Apr 13, 12:47 AM CDT | Special Weather Statement | SJT | Throckmorton | 58 min |
| Apr 13, 3:01 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| Apr 13, 3:26 PM CDT | Special Weather Statement | SJT | Haskell | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.